Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2001, 7:47 AM CDT for Crosby County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 7:47 AM CDT (12:47 UTC)
- Expired
- Jun 1, 2001, 8:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:05 AM CDT | Thunderstorm Wind 57 M | Ralls, TX | The West Texas Mesonet station southeast of Ralls measured a 66 mph thunderstorm wind gust. |
| Jun 1, 8:10 AM CDT | Hail 0.75 | Ralls, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
560 WUUS54 KLUB 011248 SVRLBB TXC107-011330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 747 AM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSBY COUNTY IN NORTHWEST TEXAS * UNTIL 830 AM CDT * AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF CONE...OR ABOUT 17 MILES SOUTHWEST OF FLOYDADA...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CONE... RALLS... CROSBYTON... CAPROCK... WHITE RIVER LAKE... * THIS STORM IS CAPABLE OF HAIL TO ONE AND A HALF INCHES AND WIND GUSTS TO 65 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3382 10116 3382 10155 3342 10154 3340 10108
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:30 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 1, 7:30 AM CDT, 17 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 730 AM CDT FRI JUN 1 2001 UPDATE... SMALL MCS CONTINUES TO BE RATHER WELL ORGANIZED. CLUSTERS OF STORMS RESULTING IN HEAVY RAIN, SMALL HAIL, AND LOCALLY STRONG WIND GUSTS. EXPECT LOCALLY HEAVY RAIN TO GRADUALLY MOVE SOUTH-SOUTHEAST, GENERALLY EAST OF I-27 AND TOWARD THE CAPROCK. OUTFLOW BOUNDARY PUSHING THROUGH LUBBOCK AT THIS TIME. SURFACE WINDS SHOULD RECOVER BACK TO SOUTHEAST LATER THIS MORNING. THE RESIDUAL COOL OUTFLOW MAY HOLD TEMPERATURES BACK FROM EARLIER THINKING, DEPENDING ON ITS DEPTH, AND THE DEGREE OF INSOLATION IN THE WAKE OF THE MCS. .LUB...NONE.
In the hours before
Special weather statement, Jun 1, 5:25 AM CDT, 2 hours 22 minutes before
TXZ021>044-011630- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT FRI JUN 1 2001 SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...OR LOW ROLLING PLAINS. SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE TEXAS PANHANDLE AND ACROSS PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS THIS MORNING. THESE STORMS WILL BE CAPABLE OF SMALL HAIL...LOCALLY HEAVY RAIN WITH MINOR FLOODING...AND BRIEF WIND GUSTS TO 50 MPH. ONCE THESE STORMS PASS THROUGH THE AREA THERE SHOULD BE LITTLE THREAT OF REDEVELOPMENT UNTIL LATE THIS AFTERNOON OR EARLY THIS EVENING. IF THIS OCCURS...THE ACTIVITY IS EXPECTED TO BE ISOLATED IN COVERAGE AND MOST LIKELY EAST OF INTERSTATE 27. SPOTTER ACTIVIATION IS NOT EXPECTED.
Special weather statement, Jun 1, 6:00 AM CDT, 1 hour 47 minutes before
TXZ021>044-011630- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT FRI JUN 1 2001 SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...OR LOW ROLLING PLAINS. SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE TEXAS PANHANDLE AND ACROSS PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS THIS MORNING. THESE STORMS WILL BE CAPABLE OF SMALL HAIL...LOCALLY HEAVY RAIN WITH MINOR FLOODING...AND BRIEF WIND GUSTS TO 50 MPH. ONCE THESE STORMS PASS THROUGH THE AREA THERE SHOULD BE LITTLE THREAT OF REDEVELOPMENT UNTIL LATE THIS AFTERNOON OR EARLY THIS EVENING. IF THIS OCCURS...THE ACTIVITY IS EXPECTED TO BE ISOLATED IN COVERAGE AND MOST LIKELY EAST OF INTERSTATE 27. SPOTTER ACTIVIATION IS NOT EXPECTED.
Local storm report, Jun 1, 6:09 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
609 AM CDT FRI JUN 1 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 AM LUBBOCK TX .75 INCH HAIL
06/01/01 LUBBOCK AT 66TH AND AVE R
0515 AM LUBBOCK TX 1.00 INCH HAIL
06/01/01 LUBBOCK AT 77TH AND AVE WNearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.